Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 11, NWS Lubbock, TX

April 10, 201120 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 10, 2011, 5:54 AM CDT for 20 counties in Texas. It took effect at Apr 10, 2011, 9:33 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2011, 5:54 AM CDT (10:54 UTC)
In effect from
Apr 10, 2011, 9:33 AM CDT
Expired
Apr 10, 2011, 7:00 PM CDT
In force
9 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 35 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5849 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WWUS74 KLUB 101054
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
554 AM CDT SUN APR 10 2011

...HIGH WINDS EXPECTED TODAY...

.A POTENT STORM SYSTEM WILL AFFECT THE REGION TODAY SETTING THE
STAGE FOR VERY WINDY CONDITIONS. WIND SPEEDS WILL BECOME SUSTAINED
WINDS NEAR 40 MPH DURING THE DAY SUNDAY...WITH GUSTS TO 60 MPH
POSSIBLE. THE STRONG WINDS WILL ALSO CREATE WIDESPREAD AREAS OF
BLOWING DUST.

TXZ021>025-027>030-033>036-039>042-110000-
/O.UPG.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/
/O.NEW.KLUB.HW.W.0002.110410T1700Z-110411T0000Z/
/O.NEW.KLUB.DU.Y.0003.110410T1700Z-110411T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...
LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...
PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST
554 AM CDT SUN APR 10 2011

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...
...BLOWING DUST ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. A BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. THIS
BLOWING DUST ADVISORY IS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.


* TIMING: STRONG WESTERLY WINDS AND RISK OF BLOWING DUST WILL
  INCREASE LATE SUNDAY MORNING AND CONTINUE THROUGH UNTIL EARLY
  SUNDAY EVENING.

* WINDS: WESTERLY WINDS WILL APPROACH 40 MPH WITH GUSTS TO AROUND
  60 MPH POSSIBLE.

* IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF
  BLOWING DUST THAT WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE AND
  MAY MAKE TRAVEL DIFFICULT. THE WINDS WILL ALSO CONTRIBUTE TO AN
  ALREADY CRITICAL FIRE WEATHER SITUATION ACROSS THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ026-031-032-037-038-043-044-110000-
/O.UPG.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/
/O.NEW.KLUB.WI.Y.0011.110410T1700Z-110411T0000Z/
CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS...
PADUCAH...DICKENS...SPUR...GUTHRIE...JAYTON...ASPERMONT
554 AM CDT SUN APR 10 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING: STRONG WESTERLY WINDS WILL INCREASE SUNDAY MORNING AND
  CONTINUE INTO SUNDAY EVENING.

* WINDS: WESTERLY WINDS WILL OF 25 TO 35 MPH WITH GUSTS TO AROUND
  50 MPH POSSIBLE.

* IMPACTS: THE WIND WILL AGGRAVATE AN ALREADY CRITICAL FIRE
  WEATHER SITUATION. PATCHY AREAS OF BLOWING DUST MAY OCCUR DURING
  THE AFTERNOON HOURS. AREAS OF DENSE SMOKE FROM GRASSLAND WILD
  FIRES WILL CAUSE TRAVEL PROBLEMS AND MAY CAUSE HEALTH CONCERNS.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
181 
WWUS74 KLUB 101433 AAA
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
933 AM CDT SUN APR 10 2011

...HIGH WINDS EXPECTED TODAY...

.A POTENT STORM SYSTEM WILL AFFECT THE REGION TODAY SETTING THE
STAGE FOR VERY WINDY CONDITIONS. WIND SPEEDS WILL BECOME
SUSTAINED WINDS NEAR 40 MPH DURING THE DAY TODAY...WITH GUSTS TO 60
MPH POSSIBLE. THE STRONG WINDS WILL ALSO CREATE WIDESPREAD AREAS
OF BLOWING DUST.

TXZ021>025-027>030-033>036-039>042-102100-
/O.EXT.KLUB.HW.W.0002.110410T1433Z-110411T0000Z/
/O.EXT.KLUB.DU.Y.0003.110410T1433Z-110411T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...
LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...
PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST
933 AM CDT SUN APR 10 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING. THE BLOWING DUST ADVISORY IS NOW IN EFFECT UNTIL 7 PM
CDT THIS EVENING. 

* TIMING: STRONG WESTERLY WINDS AND THE RISK OF BLOWING DUST WILL
  INCREASE THROUGH THE LATE MORNING HOURS AND CONTINUE THROUGH THE
  AFTERNOON UNTIL EASING EARLY THIS EVENING.

* WINDS: WESTERLY WINDS WILL APPROACH 40 MPH WITH GUSTS TO 
  AROUND 60 MPH POSSIBLE. 

* IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF 
  BLOWING DUST THAT WILL REDUCE VISIBILITIES TO LESS THAN ONE 
  MILE AND MAY MAKE TRAVEL DIFFICULT. THE WINDS WILL ALSO 
  CONTRIBUTE TO AN ALREADY CRITICAL FIRE WEATHER SITUATION 
  ACROSS THE REGION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ026-031-032-037-038-043-044-102100-
/O.EXT.KLUB.WI.Y.0011.110410T1433Z-110411T0000Z/
CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS...
PADUCAH...DICKENS...SPUR...GUTHRIE...JAYTON...ASPERMONT
933 AM CDT SUN APR 10 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING: STRONG WESTERLY WINDS AND WILL INCREASE THROUGH THE LATE
  MORNING HOURS AND CONTINUE THROUGH THE AFTERNOON UNTIL EASING THIS
  EVENING.

* WINDS: WESTERLY WINDS WILL OF 25 TO 35 MPH WITH GUSTS TO 
  AROUND 50 MPH POSSIBLE. 

* IMPACTS: THE WIND WILL AGGRAVATE AN ALREADY CRITICAL FIRE 
  WEATHER SITUATION. PATCHY AREAS OF BLOWING DUST MAY OCCUR 
  DURING THE AFTERNOON HOURS. AREAS OF DENSE SMOKE FROM 
  GRASSLAND WILD FIRES WILL CAUSE TRAVEL PROBLEMS AND MAY CAUSE 
  HEALTH CONCERNS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
918 
WWUS74 KLUB 101723
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1223 PM CDT SUN APR 10 2011

...HIGH WINDS EXPECTED TODAY...

.A POTENT STORM SYSTEM WILL AFFECT THE REGION TODAY SETTING THE
STAGE FOR VERY WINDY CONDITIONS. WIND SPEEDS WILL BECOME
SUSTAINED WINDS NEAR 40 MPH DURING THE DAY TODAY...WITH GUSTS TO
60 MPH POSSIBLE. THE STRONG WINDS WILL ALSO CREATE WIDESPREAD
AREAS OF BLOWING DUST.

TXZ033>036-039>042-110000-
/O.CAN.KLUB.HW.W.0002.000000T0000Z-110411T0000Z/
/O.EXA.KLUB.WI.Y.0011.000000T0000Z-110411T0000Z/
/O.CON.KLUB.DU.Y.0003.000000T0000Z-110411T0000Z/
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
1223 PM CDT SUN APR 10 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. A BLOWING DUST ADVISORY
REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING: STRONG WESTERLY WINDS AND WILL INCREASE THROUGH THE 
  LATE MORNING HOURS AND CONTINUE THROUGH THE AFTERNOON UNTIL 
  EASING THIS EVENING. 

* WINDS: WESTERLY WINDS WILL OF 25 TO 35 MPH WITH GUSTS TO 
  AROUND 50 MPH POSSIBLE. 

* IMPACTS: THE WIND WILL AGGRAVATE AN ALREADY CRITICAL FIRE 
  WEATHER SITUATION. PATCHY AREAS OF BLOWING DUST MAY OCCUR 
  DURING THE AFTERNOON HOURS. AREAS OF DENSE SMOKE FROM 
  GRASSLAND WILD FIRES WILL CAUSE TRAVEL PROBLEMS AND MAY CAUSE 
  HEALTH CONCERNS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ021>025-027>030-110000-
/O.CON.KLUB.HW.W.0002.000000T0000Z-110411T0000Z/
/O.CON.KLUB.DU.Y.0003.000000T0000Z-110411T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY
1223 PM CDT SUN APR 10 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
THIS EVENING. 

* TIMING: STRONG WESTERLY WINDS AND THE RISK OF BLOWING DUST 
  WILL INCREASE THROUGH THE LATE MORNING HOURS AND CONTINUE 
  THROUGH THE AFTERNOON UNTIL EASING EARLY THIS EVENING. 

* WINDS: WESTERLY WINDS WILL APPROACH 40 MPH WITH GUSTS TO 
  AROUND 60 MPH POSSIBLE. 

* IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF 
  BLOWING DUST THAT WILL REDUCE VISIBILITIES TO LESS THAN ONE 
  MILE AND MAY MAKE TRAVEL DIFFICULT. THE WINDS WILL ALSO 
  CONTRIBUTE TO AN ALREADY CRITICAL FIRE WEATHER SITUATION 
  ACROSS THE REGION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ026-031-032-037-038-043-044-110000-
/O.CON.KLUB.WI.Y.0011.000000T0000Z-110411T0000Z/
CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS...
PADUCAH...DICKENS...SPUR...GUTHRIE...JAYTON...ASPERMONT
1223 PM CDT SUN APR 10 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING: STRONG WESTERLY WINDS AND WILL INCREASE THROUGH THE 
  LATE MORNING HOURS AND CONTINUE THROUGH THE AFTERNOON UNTIL 
  EASING THIS EVENING. 

* WINDS: WESTERLY WINDS WILL OF 25 TO 35 MPH WITH GUSTS TO 
  AROUND 50 MPH POSSIBLE. 

* IMPACTS: THE WIND WILL AGGRAVATE AN ALREADY CRITICAL FIRE 
  WEATHER SITUATION. PATCHY AREAS OF BLOWING DUST MAY OCCUR 
  DURING THE AFTERNOON HOURS. AREAS OF DENSE SMOKE FROM 
  GRASSLAND WILD FIRES WILL CAUSE TRAVEL PROBLEMS AND MAY CAUSE 
  HEALTH CONCERNS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
526 
WWUS74 KLUB 102024 AAA
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
324 PM CDT SUN APR 10 2011

TXZ025-027>030-110000-
/O.CAN.KLUB.HW.W.0002.000000T0000Z-110411T0000Z/
/O.EXA.KLUB.WI.Y.0011.000000T0000Z-110411T0000Z/
/O.CON.KLUB.DU.Y.0003.000000T0000Z-110411T0000Z/
HALL-BAILEY-LAMB-HALE-FLOYD-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY
324 PM CDT SUN APR 10 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. A BLOWING DUST ADVISORY
REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING: GUSTY WESTERLY WINDS WILL CONTINUE THROUGH THE EARLY
  EVENING HOURS.

* WINDS: WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45
  MPH WILL BE POSSIBLE.

* IMPACTS: THE WIND WILL AGGRAVATE AN ALREADY CRITICAL FIRE
  WEATHER SITUATION. THE WIND WILL ALSO CREATE AREAS OF BLOWING
  DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ033>036-039>042-110000-
/O.CAN.KLUB.DU.Y.0003.000000T0000Z-110411T0000Z/
/O.CON.KLUB.WI.Y.0011.000000T0000Z-110411T0000Z/
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
324 PM CDT SUN APR 10 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...BLOWING DUST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE BLOWING
DUST ADVISORY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
THIS EVENING. 

* TIMING: GUSTY WESTERLY WINDS WILL BE POSSIBLE THROUGH THE EARLY
  EVENING HOURS.

* WINDS: WESTERLY WINDS WILL OF 25 TO 35 MPH WITH GUSTS TO AROUND
  45 MPH WILL BE POSSIBLE.

* IMPACTS: THE WIND WILL AGGRAVATE AN ALREADY CRITICAL FIRE
  WEATHER SITUATION. THE WIND WILL ALSO CREATE PATCHY AREAS OF
  BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ026-031-032-037-038-043-044-102130-
/O.CAN.KLUB.WI.Y.0011.000000T0000Z-110411T0000Z/
CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS...
PADUCAH...DICKENS...SPUR...GUTHRIE...JAYTON...ASPERMONT
324 PM CDT SUN APR 10 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND
ADVISORY. 

WESTERLY WINDS OF 15 TO 25 MPH WILL BE COMMON THROUGH THE
REMAINDER OF THE AFTERNOON HOURS ACROSS THE ROLLING PLAINS.

$$

TXZ021>024-110000-
/O.CON.KLUB.HW.W.0002.000000T0000Z-110411T0000Z/
/O.CON.KLUB.DU.Y.0003.000000T0000Z-110411T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE
324 PM CDT SUN APR 10 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
THIS EVENING. 

* TIMING: STRONG WESTERLY WINDS WILL CONTINUE THROUGH THE
  AFTERNOON BEFORE EASING EARLY THIS EVENING.

* WINDS: WESTERLY WINDS WILL OF 30 TO 40 MPH WITH GUSTS TO AROUND
  55 MPH WILL BE POSSIBLE.

* IMPACTS: THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST THAT
  WILL REDUCE VISIBILITIES AND MAY MAKE TRAVEL DIFFICULT. THE
  WINDS WILL ALSO CONTRIBUTE TO AN ALREADY CRITICAL FIRE WEATHER
  SITUATION ACROSS THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$
732 
WWUS74 KLUB 110007
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
707 PM CDT SUN APR 10 2011

TXZ021>024-110115-
/O.EXP.KLUB.HW.W.0002.000000T0000Z-110411T0000Z/
/O.EXP.KLUB.DU.Y.0003.000000T0000Z-110411T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE
707 PM CDT SUN APR 10 2011

...HIGH WIND WARNING HAS EXPIRED...
...BLOWING DUST ADVISORY HAS EXPIRED...

THE HIGH WIND WARNING AND THE BLOWING DUST ADVISORY ARE NO LONGER
IN EFFECT. GUSTY WINDS WILL CONTINUE THROUGH MUCH OF THE NIGHT...
HOWEVER.

$$

TXZ025-027>030-110115-
/O.EXP.KLUB.DU.Y.0003.000000T0000Z-110411T0000Z/
/O.EXP.KLUB.WI.Y.0011.000000T0000Z-110411T0000Z/
HALL-BAILEY-LAMB-HALE-FLOYD-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY
707 PM CDT SUN APR 10 2011

...BLOWING DUST ADVISORY HAS EXPIRED...
...WIND ADVISORY HAS EXPIRED...

THE HIGH WIND WARNING AND THE BLOWING DUST ADVISORY ARE NO LONGER
IN EFFECT. GUSTY WINDS WILL CONTINUE THROUGH MUCH OF THE NIGHT...
HOWEVER.

$$

TXZ033>036-039>042-110115-
/O.EXP.KLUB.WI.Y.0011.000000T0000Z-110411T0000Z/
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
707 PM CDT SUN APR 10 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY WINDS WILL CONTINUE 
THROUGH MUCH OF THE NIGHT...HOWEVER.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 10, 5:01 AM CDT, 53 minutes earlier.

Area forecast discussion, Apr 10, 5:01 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
501 AM CDT SUN APR 10 2011

.SHORT TERM...
...DANGEROUS HIGH WIND/WILDFIRE EPISODE EXPECTED TODAY...

DAMAGING/LIFE THREATENING WILDFIRE EVENT POSSIBLE TODAY...AS HIGH
WINDS...BLOWING DUST...AND A CONTINUED OUTBREAK OF WILDFIRES IS
ANTICIPATED.

UPPER LEVEL LOW ACROSS THE GREAT BASIN EARLY THIS MORNING HAS
BEGUN ITS RAPID EJECTION INTO THE CENTRAL PLAINS. UL JET MAX
REGION IS JUST NOW BEGINNING TO IMPINGE UPON WEST TEXAS. THE
STRENGTH OF THIS SYSTEM REMAINS IMPRESSIVE WITH H7 HEIGHT
GRADIENTS OF 90-100M/200NM WHICH SHOULD SUPPORT WINDS OF NEAR OR
ABOVE 40 MPH ACROSS THE LLANO ESTACADO. LATEST 12KM NAM HAS
INCREASED H7 WINDS OVERHEAD TO THE 60-65 KT RANGE AT 18Z.
EXPERIENCE DICTATES THAT MOS IS UNDERPLAYING SFC WIND SPEEDS AND
THUS BUMPED SPEEDS UP ACCORDINGLY. HAVE ISSUED A HIGH WIND WARNING
FOR AREAS GENERALLY WEST OF THE CAPROCK ESCARPMENT. A WIND
ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE ROLLING PLAINS AND
EXTREME SOUTHEASTERN TEXAS PANHANDLE. WITH THE DRY AIR EXPECTED
THIS AFTERNOON AND COMPRESSIONAL DOWNSLOPE HEATING UNDER MOSTLY
CLEAR SKIES...RED FLAG WARNING CONTINUES TO BE WELL JUSTIFIED. IN
FACT...CANNOT OVEREMPHASIZE THE CONCERN FOR ADDITIONAL FIRES TODAY
PARTICULARLY WITH FCST WIND SPEEDS THAT HAVE A HISTORY OF DOWNING
POWER LINES/POLES. FUELS ARE ABOUT AS CRITICAL AS THEY GET OUT HERE
AND IGNITIONS WILL BE EASY TO OBTAIN. WINDS WILL MAKE CONTROL OF
ANY FIRES DIFFICULT IF NOT IMPOSSIBLE. ALONG WITH THE HIGH WINDS...
HAVE ISSUED A BLOWING DUST ADVISORY WITH THE SAME SPATIAL COVERAGE
AS THE HIGH WIND WARNING. WINDS SHOULD BEGIN TO SUBSIDE AROUND
SUNSET ALTHOUGH HAVE CONCERNS REGARDING WIND SPEEDS BEHIND
CANADIAN FRONT DUE IN LATE THIS EVENING. NAM AND GFS BOTH HINT AT
3HR SFC PRESSURE RISES IN THE 7-8 MB RANGE SUGGEST POTENTIAL FOR
GUSTY WINDS BEHIND THE FRONT. THEREFORE...IT IS CONCEIVABLE THAT A
WIND ADVISORY MAY BE REQUIRED AFTER EXPIRY OF THE HWW. WILL ALSO
WANT TO KEEP A CLOSE WATCH ON ELEVATED CONVECTION WHICH COULD
DEVELOP THIS EVENING....PARTICULARLY IN THE NORTHEAST...AS MID
LEVEL MOISTURE...COINCIDENT WITH SHALLOW AREA OF CAPE MAY LEAD TO
VIRGA SHOWERS IN THERMODYNAMIC PROFILE SUPPORTIVE OF DOWNBURSTS AS
THE TROUGH AXIS PASSES OVERHEAD.

&&

.LONG TERM...
BY 12Z MONDAY TODAY/S PASSING UA SYSTEM WILL BE QUICKLY EJECTING
EASTWARD...AND WILL PROGRESS TOWARD THE MISSISSIPPI VALLEY BY
AFTERNOON. A DRY/MILD PAC AIRMASS WILL RIDGE OVER THE SOUTHERN
ROCKIES AND SETTLE OVER THE SOUTHERN PLAINS IN THE WAKE OF THIS
FEATURE. THUS BENIGN WEATHER IS ANTICIPATED AS AN UA RIDGE AXIS
TRANSLATES OVER WEST TEXAS THROUGH WEDNESDAY NIGHT.

SOUTHWESTERLY FLOW ALOFT WILL BECOME RE-ESTABLISHED OVER THE
REGION IN ADVANCE OF THE NEXT SHORTWAVE TROUGH PROGGED APPROACH
THE SOUTHERN PLAINS MIDWEEK. THIS FEATURE WILL BRING BREEZY
DOWNSLOPE WINDS ATOP A DRY AIRMASS...HOWEVER...INDICATIONS ARE
THAT FIRE WEATHER WILL NOT BE AS SEVERE AS AT CURRENT. MEDIUM
RANGE SOLUTIONS CONTINUE TO SHOW A FRONTAL PASSAGE LATE IN THE
WORK WEEK/EARLY WEEKEND AS THE UA PATTERN AMPLIFIES.

&&

.FIRE WEATHER...
IN SHORT...TODAY IS A PARTICULARLY DANGEROUS SITUATION FOR FIRE WEATHER
ACROSS WEST TEXAS WITH THE EXTREME NATURE OF THE FUELS BEING A KEY
FACTOR IN ADDITION TO THE ALREADY HIGH END FIRE WEATHER CONDITIONS.
AREAS WEST OF THE CAPROCK ESCARPMENT SHOULD SEE SUSTAINED WINDS IN
THE 40 MPH RANGE WITH SLIGHTLY LOWER SPEEDS ACROSS THE ROLLING
PLAINS. WIND GUSTS TO 60 AND POSSIBLY HIGHER REMAIN A FACTOR.
AFTERNOON RH VALUES WILL DIP TO BETWEEN 5 AND 15 PCT DESPITE
AFTERNOON HIGH TEMPS RUNNING SOME 10 TO 20 DEGREES COOLER THAN
YESTERDAY AS THE RESULT OF VERY DRY AIR MIXING DOWN FROM ALOFT.
FCST WIND SPEEDS HAVE A HISTORY OF SNAPPING POWER LINES WHICH CAN
CONTRIBUTE TO ADDITIONAL STARTS. WINDS SHOULD REMAIN PRIMARILY
WESTERLY TODAY UNTIL THE EVENING HOURS WHEN A COLD FRONT MOVES
INTO THE REGION SHIFTING WINDS TO THE NORTHWEST. WIND SPEEDS NEAR
20 MPH INTO THE EARLY MORNING HOURS ON MONDAY SHOULD BE COMMON BUT
WITH THE FCST PRESSURE RISES FORECAST BEHIND THE FRONT...WE WILL
HAVE TO CLOSELY MONITOR FOR HIGHER WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        66  34  68  39  75 /   0   0   0   0   0
TULIA         72  37  71  41  76 /   0   0   0   0   0
PLAINVIEW     74  38  72  42  76 /   0   0   0   0   0
LEVELLAND     75  37  75  43  79 /   0   0   0   0   0
LUBBOCK       78  39  75  45  79 /   0   0   0   0   0
DENVER CITY   75  35  74  41  82 /   0   0   0   0   0
BROWNFIELD    77  38  75  43  80 /   0   0   0   0   0
CHILDRESS     84  45  75  46  80 /   0  10  10   0   0
SPUR          86  44  75  46  79 /   0  10  10   0   0
ASPERMONT     89  47  76  49  81 /  10  10  10   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: TXZ021>044.

WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: TXZ026-031-032-037-038-043-044.

BLOWING DUST ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: TXZ021>025-027>030-033>036-039>042.

HIGH WIND WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: TXZ021>025-027>030-033>036-039>042.

&&

26/20
Hazardous weather outlook, Apr 10, 4:24 AM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
424 AM CDT SUN APR 10 2011

TXZ021>044-110930-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
424 AM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NON PRECIPITATION AND FIRE WEATHER

WESTERLY WINDS WILL BECOME SUSTAINED AT SPEEDS GREATER THAN 30 TO
40 MPH WITH GUSTS NEAR 60 MPH TODAY. THE STRONGEST WINDS WILL OCCUR
WEST OF THE CAPROCK ESCARPMENT. THESE WINDS WILL RESULT IN REDUCED
VISIBILITIES IN BLOWING DUST BELOW ONE MILE IN SOME LOCATIONS.

IN ADDITION...EXTREMELY CRITICAL FIRE WEATHER TODAY WILL BE SUPPORTIVE
OF DAMAGING WIND-DRIVEN WILDFIRES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 5:54 AM CDTBlowing Dust AdvisoryLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 11 more13 hr
Apr 10, 5:54 AM CDTHigh Wind WarningLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 11 more13 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.